MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CENTURION SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON CENTURION SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065000138
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code Rupture (2208)
Date of Event 03/20/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A customer reported that wrench pieces like yellow, sharp slivers were found in the eye and removed during the cataract surgery.During the surgery, the patient had a torn capsule.The surgery was completed.Additional information was requested; however, none has been received to date.
 
Event or Problem Description
A customer reported that wrench pieces like yellow, sharp slivers were found in the eye and removed during the cataract surgery.During the surgery, the patient had a torn capsule.The surgery was completed.Additional information requested and received that patient was recovered.
 
Additional Manufacturer Narrative
One open phacoemulsification (phaco) wrench in a small parts tray was received.The sample was visually inspected and was found to be non-conforming; the wrench was damaged with push plastic with pieces of plastic still attached but broken away from the inner diameter walls.There were stress cracks observed on the wrench.A review of the device history record traceable to the reported lot number, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The complaint evaluation confirms damaged to the wrench with pushed plastic with pieces of plastic still attached but broken away.How and when the wrench became damaged cannot be determined from this evaluation, therefore the root cause cannot be determined.A possible contributing factor for the plastic foreign material could occur during placing the phaco tip onto the handpiece using the plastic phaco tip wrench.An investigation has been completed and actions are presently being implemented to eliminate the foreign material issues with the phaco tip and plastic wrench.An acceptance quality limit (aql) sampling is performed to ensure that the wrenches meet release acceptance criteria.All phaco tips are 100% visually inspected by trained operators using 30x magnification during the manufacturing process.Any nonconformance is removed from the lot and scrapped, this inspection includes foreign material.Complaints are reviewed and monitored at regular intervals for any significant adverse trends.The manufacturer internal reference number is: (b)(4).

Brand Name
CENTURION SURGICAL PROCEDURE PAK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key16794584
Report Number1644019-2023-00454
Device Sequence Number12480250
Product Code LRO
UDI-Device Identifier00380650001382
UDI-Public00380650001382
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Catalogue Number8065000138
Device Lot Number1565RE
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/27/2023
Supplement Date Received by Manufacturer06/30/2023
Initial Report FDA Received Date04/24/2023
Supplement Report FDA Received Date07/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/18/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown